mischa

Desperately Exhausted Mother of 4 Toddlers

3 posts in this topic

Hello, 

I'm new to the forum. For the last few weeks, I've been tapering off of approximately 30/40mg of Adderall a day after taking daily for around 10months. I don't know if this is pertinent to my questions, but I'm 5'6" weigh about 90lbs and take 75mg of Prisique for anxiety. 

Initially, Adderall was a Godsend. I was so efficient and energetic, but shortly after starting to take it daily,  I began experiencing many adverse side effects, including the onset of Raynauds syndrome. My fingers swelled in the mornings, and my nails and nailbeds decayed from lack of circulation. I also began experiencing extreme exhaustion, which was only alleviated once I took my Adderall. Eventually, I started increasing my dose. Although my Rx was for 30mg a day, initially, I could get away w/ 10 then 20mg; then, I had to go to 30mg and finally approx 40mg. I was never sure exactly how much I was taking bc I would break the pills to take more w/o having to take a whole pill.

About five months ago, the sleepiness was so bad I consulted a sleep specialist assuming that I had a sleep disorder that explained my extreme exhaustion. After a sleep study, I was diagnosed with mild sleep apnea but was advised by the Dr., that due to the level of my tiredness, there was likely something else beyond the sleep apnea contributing as well. 

Although my prescribing psychiatrist assured me that I would not experience side effects, specifically tiredness, while on or coming off Adderall. Through a series of events, which I won't delve into, I started to think my Adderall was contributing or causing my exhaustion. After this revelation, approx a month ago, I began gradually tapering off the Adderal. I'm not down to 10mg a day and took my first approx 7mg dose today. 

The problem is I am the mother of 4 boys under the age of 5; 4yrs, 3yrs and 2yr old twins. Due to my extreme exhaustion (to say nothing of the brain fog and confusion), I am barely able to parent them. I have no energy whatsoever. Don't get me wrong; they are well cared they eat 3 squares a day, take showers, have clean clothes, but otherwise, I'm pretty much a sorry excuse for a parent.  I'm irritable; I have no energy to play, have fun, or even laugh with them. I could honestly fall asleep standing up. 

\

I'm simultaneously terrified to continue taking or tapering off Adderall

To this end, I have some questions.

1. Can Adderall be at the root of my exhaustion even before I started tapering off it? Has anyone else had a similar experience?

2. If I continue to taper down and eventually go off Adderall altogether, how long will it take to stop feeling so exhausted, irritable, confused, foggy, but particularly exhausted?

3. Is there any kind of supplement I can take that will alleviate some of the exhaustion?

4. Is there anything I should avoid doing or taking bc it can increase or prolong my fatigue?

 

Thank you for reading and your much-needed advice.

 

1 person likes this

Share this post


Link to post
Share on other sites

hi @mischa

sorry that your questions went unanswered so long, this board isn't as active as the General and Tell Your Story ones, so your post probably slipped under the radar. you've got a tough situation there with so many little ones, but you're making the right decision here. 

On 6/18/2020 at 4:01 PM, mischa said:

I also began experiencing extreme exhaustion, which was only alleviated once I took my Adderall.

1. Can Adderall be at the root of my exhaustion even before I started tapering off it? Has anyone else had a similar experience?

yup. that is exactly what Adderall does to you. you are basically taking speed everyday - once your body gets used to it, you're naturally going to be really tired when you're NOT taking speed. it's actually bizarre that the sleep Dr didn't point this out - assuming you told him/her that you're on prescription stimulants.

On 6/18/2020 at 4:01 PM, mischa said:

2. If I continue to taper down and eventually go off Adderall altogether, how long will it take to stop feeling so exhausted, irritable, confused, foggy, but particularly exhausted?

that's kind of hard to say, and it varies from person to person. it looks like you've been using for a little less than a year so i think the worst of the withdrawal will be in the first 90 days after you completely stop use.

On 6/18/2020 at 4:01 PM, mischa said:

3. Is there any kind of supplement I can take that will alleviate some of the exhaustion?

there are a few that seem to help but none are a magic bullet. the effects would be subtle if anything: l-tyrosine, B12s, of course caffeine in moderation. i honestly never found supplements to be all that helpful, but taking normal dietary supplements along with eating healthy seems to be advised.

On 6/18/2020 at 4:01 PM, mischa said:

4. Is there anything I should avoid doing or taking bc it can increase or prolong my fatigue?

its possible that your anti-anxiety meds (i think you meant Pristiq?) could potentially prolong fatigue. i was prescribed Pristiq for a short period of time and didn't react well to it. not sure if this was something you were taking before you started Adderall, but if it was prescribed as a way to reduce anxiety CAUSED by Adderall i think you should discontinue that as well (with the supervision of your doctor of course).

 

hope this helps! (:

1 person likes this

Share this post


Link to post
Share on other sites

Hi Mischa,

Glad you decided to join the forums. I too, experienced severe exhaustion while on Adderall. It would come and go, sometimes it would stay for days or weeks at a time. I would take my XR in the morning, then around 2 and a half hours later, I would be so exhausted I could barely move. It wasn't a feeling of being tired, it was an exhaustive state. My body was heavy and I could barely get up. I would also experience drowsiness when my medication was wearing off in the evening (I often mediated this by taking more Adderall, thus staying up all night and perpetuating my insomnia) It always seemed strange considering Adderall is a stimulant drug that gives you energy. 

Maybe the drowsiness you experience is from sleep deprivation if you struggle with falling or staying asleep at night. I'm sure there are other components to it though. I remember reading an article on exhaustion caused by Adderall but I can't find it on the internet anymore, it was extremely informative. (Lol I know that doesn't help much)

I remember being on anti-depressants a few years ago and I was in a constant, fatigued and zombie state. When I came off them, my energy levels surfaced again.

I've found sleep, exercise, staying hydrated and Caffeine (green tea 3x a day for me) have helped keep my energy levels up. I am no longer in an exhaustive state from Adderall cessation, but there are many days where I feel very, very heavy.

I hope by browsing around some of these threads you can find the information you need to aid with your journey. 
Good luck!

1 person likes this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now